Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jul 10, 2016, 2:05 PM MDT. It took effect at Jul 11, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2016, 2:05 PM MDT (20:05 UTC)
- In effect from
- Jul 11, 2016, 12:00 PM MDT
- Expired
- Jul 11, 2016, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
257 WWUS85 KCYS 102005 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 205 PM MDT SUN JUL 10 2016 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS EVENING AND RETURN TO PORTIONS OF THE AREA ON MONDAY... .WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL COMBINE WITH VERY LOW HUMIDITIES TO CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY EVENING ACROSS THE PLAINS OF SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE AS WELL AS PORTIONS OF THE SIERRA MADRES. HUMIDITY RECOVERIES WILL BE POOR TONIGHT WITH ANOTHER ROUND OF CRITICAL CONDITIONS ACROSS THE HIGH PLAINS ON MONDAY AFTERNOON. NEZ311-312-WYZ301-310-111200- /O.NEW.KCYS.FW.W.0010.160711T1800Z-160712T0200Z/ /O.CON.KCYS.FW.W.0009.000000T0000Z-160711T0200Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 205 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301... 310...311 AND 312... ...RED FLAG WARNING FROM NOON MDT UNTIL 8 PM MDT MONDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SAME AREAS... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT MONDAY. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH THROUGH LATE THIS AFTERNOON. INCREASING TO 25 TO 35 MPH WITH GUSTS TO 55 MPH ON MONDAY AFTERNOON. * HUMIDITY...MINIMUM 7 TO 12 PERCENT TODAY. 10 TO 15 PERCENT ON MONDAY. * THUNDERSTORMS...NONE FORECAST. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ313-111200- /O.NEW.KCYS.FW.W.0010.160711T1800Z-160712T0200Z/ SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- 205 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 313... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT MONDAY. * WIND...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH...STRONGEST OVER NORTHWESTERN PORTIONS OF FIRE WEATHER ZONE 313. * HUMIDITY...MINIMUM 10 TO 15 PERCENT. * THUNDERSTORMS...NONE FORECAST. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ305-110200- /O.CON.KCYS.FW.W.0009.000000T0000Z-160711T0200Z/ SIERRA MADRE RANGE/MEDICINE BOW NF- 205 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 305... * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...MINIMUM 10 TO 15 PERCENT. * THUNDERSTORMS...NONE FORECAST. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HAMMER
5 follow-up statements
426 WWUS85 KCYS 110203 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 803 PM MDT SUN JUL 10 2016 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH LATE THIS EVENING AND RETURN TO PORTIONS OF THE AREA ON MONDAY... .AN AREA OF SHOWER AND THUNDERSTORM ACTIVITY THAT DEVELOPED ACROSS GOSHEN...NIOBRARA...AND THE NORTHERN NEBRASKA PANHANDLE COUNTIES THIS EVENING WILL PRODUCE VERY MINIMAL RAINFALL...WITH OCCASIONAL LIGHTNING. WITH A THREAT FOR FIRE STARTS FROM THESE STORMS DUE TO VERY DRY CONDITIONS IN PLACE...WILL EXTEND THE RED FLAG WARNING THROUGH 11 PM...MAINLY FOR THESE COUNTIES. IN THE SIERRA MADRES...WEST TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 35 MPH WILL COMBINE WITH VERY LOW HUMIDITIES TO MAINTAIN CRITICAL FIRE WEATHER CONDITIONS THROUGH EVENING AS WELL. HUMIDITY RECOVERIES WILL BE POOR TONIGHT WITH ANOTHER ROUND OF CRITICAL CONDITIONS ACROSS THE HIGH PLAINS ON MONDAY AFTERNOON. NEZ311-312-WYZ301-310-111015- /O.EXT.KCYS.FW.W.0009.000000T0000Z-160711T0500Z/ /O.CON.KCYS.FW.W.0010.160711T1800Z-160712T0200Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 803 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR DRY THUNDERSTORMS...GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301... 310...311 AND 312... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301... 310...311 AND 312... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT MONDAY. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH THROUGH LATE THIS AFTERNOON. INCREASING TO 25 TO 35 MPH WITH GUSTS TO 55 MPH ON MONDAY AFTERNOON. * HUMIDITY...MINIMUM 7 TO 12 PERCENT TODAY. 10 TO 15 PERCENT ON MONDAY. * THUNDERSTORMS...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE VERY LITTLE RAINFALL...OCCASIONAL LIGHTNING...AND GUSTY AND ERRATIC DOWNDRAFT WINDS THROUGH ABOUT 11 PM. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ305-110500- /O.EXT.KCYS.FW.W.0009.000000T0000Z-160711T0500Z/ SIERRA MADRE RANGE/MEDICINE BOW NF- 803 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 305... * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...MINIMUM 10 TO 15 PERCENT. * THUNDERSTORMS...NONE FORECAST. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ313-111015- /O.CON.KCYS.FW.W.0010.160711T1800Z-160712T0200Z/ SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- 803 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 313... * WIND...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH...STRONGEST OVER NORTHWESTERN PORTIONS OF FIRE WEATHER ZONE 313. * HUMIDITY...MINIMUM 10 TO 15 PERCENT. * THUNDERSTORMS...NONE FORECAST. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
612 WWUS85 KCYS 110500 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1100 PM MDT SUN JUL 10 2016 ...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO PORTIONS OF THE AREA ON MONDAY... .CRITICAL CONDITIONS AND DRY THUNDERSTORMS HAVE EASED...SO WILL ALLOW TODAY'S RED FLAG WARNING EXPIRE AT 11 PM. HUMIDITY RECOVERIES WILL BE POOR TONIGHT WITH ANOTHER ROUND OF VERY WARM...DRY AND BREEZY CONDITIONS EXPECTED ACROSS THE HIGH PLAINS ON MONDAY AFTERNOON. NEZ311-312-WYZ301-310-111300- /O.EXP.KCYS.FW.W.0009.000000T0000Z-160711T0500Z/ /O.CON.KCYS.FW.W.0010.160711T1800Z-160712T0200Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 1100 PM MDT SUN JUL 10 2016 ...TODAY'S RED FLAG WARNING WILL EXPIRE AT 11 PM MDT FOR FIRE WEATHER ZONES 301...310...311 AND 312... ...MONDAY'S RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301... 310...311 AND 312... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT MONDAY. * WIND...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH ON MONDAY AFTERNOON. * HUMIDITY...MINIMUM 7 TO 12 PERCENT TODAY. 10 TO 15 PERCENT ON MONDAY. * THUNDERSTORMS...NONE ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ305-110600- /O.EXP.KCYS.FW.W.0009.000000T0000Z-160711T0500Z/ SIERRA MADRE RANGE/MEDICINE BOW NF- 1100 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING WILL EXPIRE AT 11 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 305... CRITICAL CONDITIONS HAVE EASED...SO WILL ALLOW THE RED FLAG WARNING TO EXPIRE AT 11 PM. $$ NEZ313-111300- /O.CON.KCYS.FW.W.0010.160711T1800Z-160712T0200Z/ SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- 1100 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 313... * WIND...WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH...STRONGEST OVER NORTHWESTERN PORTIONS OF FIRE WEATHER ZONE 313. * HUMIDITY...MINIMUM 10 TO 15 PERCENT. * THUNDERSTORMS...NONE FORECAST. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
354 WWUS85 KCYS 110817 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 217 AM MDT MON JUL 11 2016 ...RED FLAG WARNING FOR AREAS TO THE EAST OF THE LARAMIE RANGE THIS AFTERNOON... .ALTHOUGH TEMPERATURES WILL BE COOLER TODAY BEHIND A COLD FRONT...A VERY DRY AIRMASS WILL CAUSE MINIMUM AFTERNOON HUMIDITY VALUES TO DROP BELOW CRITICAL LEVELS. WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING AND CONTINUE THORUGH THE AFTERNOON WITH GUSTS TO 35 TO 55 MPH. NEZ311>313-WYZ301-310-112200- /O.CON.KCYS.FW.W.0010.160711T1800Z-160712T0200Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 217 AM MDT MON JUL 11 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301... 310...311...312 AND 313... * WIND...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH FROM LATE MORNING THROUGH THE AFTERNOON. * HUMIDITY...MINIMUM OF 10 TO 15 PERCENT DURING THE AFTERNOON. * THUNDERSTORMS...NONE ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
776 WWUS85 KCYS 111945 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT MON JUL 11 2016 ...RED FLAG WARNING FOR AREAS TO THE EAST OF THE LARAMIE RANGE THIS AFTERNOON... ...FIRE WEATHER WATCH FOR TUESDAY FOR FWZ 301...310...311 AND 312 FOR GUSTY WINDS AND LOW HUMIDITIES... .A VERY DRY AIRMASS OVER THE AREA WILL REMAIN FOR THE NEXT SEVERAL DAYS. WIDESPREAD RED FLAG CONDITIONS ARE OCCURRING THIS AFTERNOON FOR AREAS EAST OF THE LARAMIE RANGE OUT INTO THE NEBRASKA PANHANDLE. EXPECT THESE DRY AND WINDY CONDITIONS TO RETURN TUESDAY. NEZ311-312-WYZ301-310-121230- /O.NEW.KCYS.FW.A.0009.160712T1600Z-160713T0200Z/ /O.CON.KCYS.FW.W.0010.000000T0000Z-160712T0200Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 145 PM MDT MON JUL 11 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301...310...311 AND 312... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301... 310...311 AND 312... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * WIND...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH THE AFTERNOON TODAY. WIND GUSTS TO 30 MPH ARE POSSIBLE TUESDAY. * HUMIDITY...MINIMUM OF 10 TO 15 PERCENT DURING THE AFTERNOON. LOW HUMIDITIES ARE EXPECTED ONCE AGAIN TUESDAY AFTERNOON. * THUNDERSTORMS...NONE ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ313-120200- /O.CON.KCYS.FW.W.0010.000000T0000Z-160712T0200Z/ SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- 145 PM MDT MON JUL 11 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 313... * WIND...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH THE AFTERNOON. * HUMIDITY...MINIMUM OF 10 TO 15 PERCENT THIS AFTERNOON. * THUNDERSTORMS...NONE ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
627 WWUS85 KCYS 120201 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 801 PM MDT MON JUL 11 2016 ...RED FLAG WARNING FOR AREAS TO THE EAST OF THE LARAMIE RANGE ON TUESDAY... .A VERY DRY AIRMASS OVER THE AREA WILL REMAIN FOR THE NEXT SEVERAL DAYS. WIDESPREAD RED FLAG CONDITIONS ARE EXPECTED TO RETURN ON TUESDAY ACROSS THE PLAINS DUE TO DRY AND WINDY CONDITIONS. NEZ311-312-WYZ301-310-121300- /O.EXP.KCYS.FW.W.0010.000000T0000Z-160712T0200Z/ /O.UPG.KCYS.FW.A.0009.160712T1600Z-160713T0200Z/ /O.NEW.KCYS.FW.W.0011.160712T1600Z-160713T0200Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 801 PM MDT MON JUL 11 2016 ...TODAY'S RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 301...310...311 AND 312... ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301...310...311 AND 312... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED FOR TUESDAY. * HUMIDITY...MINIMUM OF 10 TO 15 PERCENT TUESDAY AFTERNOON. * THUNDERSTORMS...NONE ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ313-121300- /O.EXP.KCYS.FW.W.0010.000000T0000Z-160712T0200Z/ /O.NEW.KCYS.FW.W.0011.160712T1600Z-160713T0200Z/ SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- 801 PM MDT MON JUL 11 2016 ...TODAY'S RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 313... ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 313... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY. * WIND...SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED FOR TUESDAY. * HUMIDITY...MINIMUM OF 10 TO 15 PERCENT IN THE AFTERNOON. * THUNDERSTORMS...NONE ARE EXPECTED. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 10, 12:48 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 10, 12:48 PM MDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1248 PM MDT SUN JUL 10 2016
.UPDATE...
Issued at 1241 PM MDT Sun Jul 10 2016
Critical fire weather conditions are expected to begin shortly for
the Sierra Madre range. At noon, the Sandstone RAWS reported an RH
of 16 percent with wind gusts to 32 MPH. RH values should continue
to trend lower through the afternoon, so have opted to include FWZ
305 in the current Red Flag Warning.
UPDATE Issued at 947 AM MDT Sun Jul 10 2016
Two concerns today. First, Red Flag Warnings appear to be on track
across the high plains of southeast Wyoming and the western Nebra-
ska Panhandle. The surface trough/dryline is moving slower than we
earlier anticipated, and resultant dew points are still in the low
60s at CDR/AIA. Morning guidance is also keeping a south component
to surface winds, so it might be tough to develop strong mixing or
scour out boundary layer moisture. Still, believe western portions
of FWZ 311-312 will hit Red Flag today. FWZ 305-307 will also bear
watching as they were close yesterday, plus we continue to have an
active wildfire near the CO/WY border. Second, we could get rather
close to High Wind Warning criteria west of the Laramie Range this
afternoon with soundings showing 45-50 knots available to mix, but
it still appears marginal. Will monitor over the next few hours. A
very hot day is expected otherwise, with widespread 95-105 degrees
likely over the plains.
&&
.SHORT TERM...(Today through Tuesday)
Issued at 355 AM MDT Sun Jul 10 2016
Upper ridge axis extended from the Desert Southwest northeast
to the Upper Midwest. Large scale lift from a potent shortwave
over the eastern Dakotas and MN aided in development of a MCS
over this area. Upper low was approaching the WA/OR coast, with
strong southwest flow aloft across the Intermountain West. Wavy
surface boundary extended from NV to lows over northern UT, WY and
ND, with a trough from southwest SD through eastern CO to
southeast NM. Skies were partly cloudy with temperatures in the
60s and southerly winds 5-15 mph.
Forecast challenges during the next 24 to 48 hours will focus on
temperatures and winds. The model guidance is in good agreement
with the eastward track of the upper low and trough from the
Pacific Northwest through the northern Rockies and Great Plains.
Lee surface trough over the plains and 500mb height falls in
advance of the trough will generate stronger and gusty W-SW winds
today. Downslope winds will aid warming with hot afternoon
temperatures ranging from 95-105 degrees along and east of I-25.
No records are in jeopardy for July 10, with several locations
within a few degrees. Warm temperatures aloft will keep convection
to a minimum this afternoon, with a few high-based showers possible
across the NE Panhandle.
Anomalously strong 700mb winds (99th percentile) for July with
speeds peaking 50-55 kt for the wind prone areas. Model cross
sections show 55-65 kt winds above the mountain top inversion
Sunday night and Monday. Craig-Casper 700mb gradients exceed 60m
beginning at 12Z Monday and lasting until 00Z Tuesday. Could be
dealing with high wind highlights for the wind prone areas,
including Arlington and Bordeaux later today. Unusually strong
dry cold front for July will sweep through the CWA by Monday
morning. Very windy conditions are forecast throughout the day,
with W-NW winds gusting up to 55 mph. It will be noticeably cooler
Monday with high temperatures in the 70s to mid 80s for the plains
and 60s west. Tuesday will be dry and slightly warmer with upper
70s to upper 80s. It will not be as windy Tuesday with west winds
gusting to 35 mph west of the Laramie Range.
.LONG TERM...(Tuesday night through Saturday)
Issued at 255 AM MDT Sun Jul 10 2016
Weak shortwave will move over the region on Wednesday in zonal flow
aloft. A very dry airmass will persist over the CWA with min RH
values falling to around 15 percent yet again, however winds should
stay below critical levels. A front will push across areas to the
east of the Laramie Range by aftn. Low level moisture increases by
Thursday as southeasterly winds develop across the plains. The ECMWF
differs from the GFS in showing higher dewpoints and better instability
pushing westward into the plains of southeast WY Thursday-Saturday.
The GFS keeps much the higher CAPE values into the Panhandle. Kept
slight chance over portions of the plains from Thursday through
Saturday. Temps will warm to around normal by next weekend after a
cooler first half of the week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1102 AM MDT Sun Jul 10 2016
VFR conditions with gusty west to southwest winds this afternoon
that may persist into the evening hours. Winds pretty strong
Monday as a dry cold front moves through the area.
&&
.FIRE WEATHER...
Issued at 255 AM MDT Sun Jul 10 2016
Critical fire weather conditions are forecast for the Wyoming
plains and northern Nebraska Panhandle this afternoon due to hot
temperatures, strong and gusty winds, and very low humidities. A
Red Flag Warning is in effect for fire weather zones 301, 310,
311, AND 312 from noon until 8 PM this evening. Very windy
conditions will occur Monday with the passage of a strong cold
front, however temperatures will be noticeably cooler. Low
humidities will yield critical fire weather conditions for the
plains.
&&
.CYS Watches/Warnings/Advisories...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ301-305-310.
High Wind Watch from Monday morning through Monday afternoon for
WYZ101-104>107-109-110-115>118.
NE...Red Flag Warning until 8 PM MDT this evening for NEZ311-312.
&&
UPDATE...CLH
SHORT TERM...MAJ
LONG TERM...ZF
AVIATION...GCC
FIRE WEATHER...MAJHazardous weather outlook, Jul 10, 2:35 AM MDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 235 AM MDT SUN JUL 10 2016 WYZ101>119-110845- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 235 AM MDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT IT WILL BE DRY...HOT..AND WINDY TODAY FOR MUCH OF SOUTHEAST WYOMING. HIGH FIRE DANGER WILL OCCUR ACROSS THE WYOMING PLAINS...AND A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM FOR THESE AREAS. ELEVATED FIRE DANGER WILL EXIST ALONG AND WEST OF THE LARAMIE RANGE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG AND GUSTY WINDS ARE LIKELY ON MONDAY...ESPECIALLY IN THE WIND PRONE AREAS NEAR ARLINGTON AND BORDEAUX...BEHIND AN UNSEASONABLY STRONG COLD FRONT. GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-019>021-054-055-095-096-110845- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 235 AM MDT SUN JUL 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE NEBRASKA. .DAY ONE...TODAY AND TONIGHT IT WILL BE DRY...HOT...AND BREEZY TODAY FOR MUCH OF THE NEBRASKA PANHANDLE. HIGH FIRE DANGER WILL OCCUR ACROSS THE NORTHERN HALF OF THE PANHANDLE...AND A RED FLAG WARNING IS IN EFFECT FROM NOON UNTIL 8 PM FOR THESE AREAS. ELEVATED FIRE DANGER WILL EXIST IN THE SOUTHERN HALF OF THE PANHANDLE AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BREEZY TO WINDY CONDITIONS WILL OCCUR ON MONDAY BEHIND AN UNSEASONABLY STRONG COLD FRONT. GUSTS TO 40 TO 45 MPH WILL BE POSSIBLE...ESPECIALLY OVER THE NORTHERN PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:24 PM MDT | Special Weather Statement | CYS | Laramie | 36 min |
| Jul 9, 8:01 PM MDT | Red Flag Warning | CYS | 27 hr | |
| Jul 10, 1:42 PM MDT | High Wind Watch | CYS | Albany, Carbon, Converse, Laramie, Platte | 13 hr |
Nearby
Red Flag Warnings in Wyoming, 2016Red Flag Warnings in Nebraska, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.